Advertisement

Random Planar Geometry

  • Itai Benjamini
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2100)

Abstract

What is a typical random surface? This question has arisen in the theory of two-dimensional quantum gravity where discrete triangulations have been considered as a discretization of a random continuum Riemann surface. As we will see the typical random surface has a geometry which is very different from the one of the Euclidean plane.

Keywords

Planar Graph Simple Random Walk Injectivity Radius Pant Decomposition Vertex Transitive Graph 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [Anc88]
    A. Ancona, Positive harmonic functions and hyperbolicity, in Potential Theory—Surveys and Problems, Prague, 1987. Lecture Notes in Mathematics, vol. 1344 (Springer, Berlin, 1988), pp. 1–23Google Scholar
  2. [Ang03]
    O. Angel, Growth and percolation on the uniform infinite planar triangulation. Geom. Funct. Anal. 13(5), 935–974 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [AS03]
    O. Angel, O. Schramm, Uniform infinite planar triangulations. Commun. Math. Phys. 241(2–3), 191–213 (2003)MathSciNetzbMATHGoogle Scholar
  4. [BC11]
    I. Benjamini, N. Curien, On limits of graphs sphere packed in Euclidean space and applications. Europ. J. Combin. 32(7), 975–984 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [BC13]
    I. Benjamini, N. Curien, Simple random walk on the uniform infinite planar quadrangulation: subdiffusivity via pioneer points. Geom. Funct. Anal. 23(2), 501–531 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. [BLS99]
    I. Benjamini, R. Lyons, O. Schramm, Percolation perturbations in potential theory and random walks, in Random Walks and Discrete Potential Theory, Cortona, 1997. Symposia Mathematica XXXIX (Cambridge University Press, Cambridge, 1999), pp. 56–84Google Scholar
  7. [BS01a]
    I. Benjamini, O. Schramm, Percolation in the hyperbolic plane. J. Am. Math. Soc. 14(2), 487–507 (2001) (electronic)Google Scholar
  8. [BS01b]
    I. Benjamini, O. Schramm, Recurrence of distributional limits of finite planar graphs. Electron. J. Probab. 6(23), 13 pp. (2001) (electronic)Google Scholar
  9. [BS09]
    I. Benjamini, O. Schramm, Lack of sphere packing of graphs via non-linear potential theory. arXiv preprint arXiv:0910.3071 (2009)Google Scholar
  10. [CFKP97]
    J.W. Cannon, W.J. Floyd, R. Kenyon, W.R. Parry, Hyperbolic geometry, in Flavors of Geometry. Mathematical Sciences Research Institute Publications, vol. 31 (Cambridge University Press, Cambridge, 1997), pp. 59–115Google Scholar
  11. [CMM12]
    N. Curien, L. Ménard, G. Miermont, A view from infinity of the uniform infinite planar quadrangulation. arXiv preprint arXiv:1201.1052 (2012)Google Scholar
  12. [dup]
    B. Duplantier, S. Sheffield, Liouville quantum gravity and KPZ. Invent. Math. 185(2), 333–393 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [FI79]
    H. Fleischner, W. Imrich, Transitive planar graphs. Math. Slovaca 29(2), 97–106 (1979)MathSciNetGoogle Scholar
  14. [GG13]
    O. Gurel-Gurevich, A. Nachmias, Recurrence of planar graph limits. Ann. Math. 177, 761–781 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [GM02]
    A. Gamburd, E. Makover, On the genus of a random Riemann surface, in Complex Manifolds and Hyperbolic Geometry, Guanajuato, 2001. Contemporary Mathematics, vol. 311 (American Mathematical Society, Providence, 2002), pp. 133–140Google Scholar
  16. [GPY11]
    L. Guth, H. Parlier, R. Young, Pants decompositions of random surfaces. Geom. Funct. Anal. 21(5), 1069–1090 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [HS95]
    Z.-X. He, O. Schramm, Hyperbolic and parabolic packings. Discrete Comput. Geom. 14(2), 123–149 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  18. [MTTV98]
    G.L. Miller, S.-H. Teng, W. Thurston, S.A. Vavasis, Geometric separators for finite-element meshes. SIAM J. Sci. Comput. 19(2), 364–386 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  19. [Pan]
    P. Pansu, Packing a space into an other. (in preparation)Google Scholar
  20. [Vir00]
    B. Virág, Anchored expansion and random walk. Geom. Funct. Anal. 10(6), 1588–1605 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  • Itai Benjamini
    • 1
  1. 1.Department of MathematicsThe Weizmann Institute of ScienceRehovotIsrael

Personalised recommendations